MAUDE Adverse Event Report: SMITH NEPHEW, INC. EVOS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SMITH NEPHEW, INC. EVOS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 71175022
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Event or Problem Description
A one inch piece of 2.5 mm drill bit broke off deep in the tibia bone.The surgeon opted to leave the broken piece as it would be more detrimental to patient to try to retrieve it.

Brand Name
EVOS
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SMITH NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11705967
Report Number11705967
Device Sequence Number3998500
Product Code HWE
UDI-Device Identifier00885556635766
UDI-Public(01)00885556635766
Combination Product (Y/N)N
Initial Reporter StateRI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/13/2021
Report Date (Section F) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71175022
Device Catalogue Number71175022
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer04/22/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA04/13/2021